In this article, we will discuss Mycophenolate and Neutropenia. So, let’s get started.
Mycophenolate and Neutropenia
Severe neutropenia [absolute neutrophil count (ANC) <0.5 x 103 /μL] developed in up to 2.0% of renal, up to 2.8% of cardiac, and up to 3.6% of hepatic transplant patients
receiving Mycophenolate 3 g daily. Patients receiving Mycophenolate should be monitored for neutropenia. The development of neutropenia may be related to Mycophenolate itself, concomitant medications, viral infections, or some combination of these causes. If neutropenia develops (ANC <1.3 x 103 /μL), dosing with Mycophenolate should be interrupted or the dose reduced, appropriate diagnostic tests performed, and the patient managed appropriately. Neutropenia has been observed most frequently in the period from 31 to 180 days posttransplant in patients treated for prevention of renal, cardiac, and hepatic rejection. Patients receiving Mycophenolate should be instructed to report immediately any evidence of infection, unexpected bruising, bleeding or any other manifestation of bone marrow depression.